MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JOURNEY UNI TIBINRT S5-6RM/LL8MM; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. JOURNEY UNI TIBINRT S5-6RM/LL8MM; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 71422265
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 10/04/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient had a knee replacement on (b)(6) 2018, where he had a baring locking mechanism fitted.Shortly after the surgery the baring locking mechanism failed causing the claimant to suffer from severe pain.This required the patient to undergo a second surgery on (b)(6) 2018 which failed again, and a third operation was required on (b)(6) 2018.The insert, tibial and femoral components were removed and competitor devices were implanted.
 
Additional Manufacturer Narrative
The affected journey uni tibial insert, journey oxinium femoral component and journey uni tibial baseplate were not returned for evaluation.Therefore a product analysis could not be performed.However, device details were provided.Thus, the manufacturing records and complaint history review was conducted.Our investigation including a review of complaint history for the listed parts revealed no prior complaints for the listed failure mode with the same batch number.A review of the manufacturing records for the listed batches did not reveal any deviation from the standard manufacturing processes.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.There is no information that would suggest the implanted devices failed to meet specifications.A relationship, if any, between the devices and the reported incident or adverse event could not be corroborated.Our clinical evaluation noted that no clinical relevant documents were provided to conduct a thorough medical assessment.Therefore based on insufficient information, a thorough clinical assessment cannot be performed at this time.Without the return of the actual product involved, our investigation of this report is inconclusive.No further investigation is warranted for this complaint; however smith and nephew will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.
 
Additional Manufacturer Narrative
Updated results of investigation: it was reported that the patient underwent a second revision due to dislocation.The affected complaint devices, used in treatment, were not returned for evaluation.Therefore a product analysis could not be performed and failure mode could not be confirmed.Our investigation including a review of complaint history for the listed parts revealed no prior complaints for the listed failure mode with the same batch number.A review of the manufacturing records for the listed batches did not reveal any deviation from the standard manufacturing processes.This reported failure has been identified in the instructions for use and risk management files as potential adverse events.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.A relationship, if any, between the devices and the reported incident could not be corroborated.Our clinical evaluation noted that the medical records received were incomplete, and did not provide information regarding the primary implantation, nor the first revision procedure.The records indicate that 5 months following the first revision, the patient ¿felt something go within the knee¿, had restricted rom and difficulty walking, which required a 2nd revision.It was reported at the 6 week follow-up that x-rays confirm good position of the components.Without the return of the actual product involved and no complete medical records provided, our investigation of this report is inconclusive.Some potential causes of the reported event could include but not limited to traumatic injury, patient anatomy or abnormal loading of limb.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
JOURNEY UNI TIBINRT S5-6RM/LL8MM
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8660259
Report Number1020279-2019-02093
Device Sequence Number2246878
Product Code HSX
UDI-Device Identifier03596010582249
UDI-Public03596010582249
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K061011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71422265
Device Catalogue Number71422265
Device Lot Number17KM16879
Initial Date Received by Manufacturer 05/01/2019
Supplement Date Received by Manufacturer05/01/2019
05/01/2019
Initial Report FDA Received Date05/31/2019
Supplement Report FDA Received Date09/02/2019
06/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;